Montana, 2007High Wind in Montana, November 12 to 13, 2007
November 12 to 13, 2007 · NWS TFX · 16 events in 16 counties and zones
A strong Pacific weather system brought gusty winds to North Central Montana. Wind gusts in excess of 80 mph were reported.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong Pacific weather system brought gusty winds to North Central Montana. Wind gusts in excess of 80 mph were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Nov 12, 9:05 AM MST, 1 hour 23 minutes earlier.
Area forecast discussion, Nov 12, 9:05 AM MST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
905 AM MST MON NOV 12 2007
.DISCUSSION...
UPDATE FORTHCOMING. HAVE MADE MINOR ADJUSTMENTS TO THE SKY GRIDS.
HIGH WINDS CONTINUE TO BE THE MAIN PLAYER TODAY THROUGH TUESDAY. THE
SURFACE GRADIENT WILL CONTINUE TO GRADUALLY TIGHTEN THIS AFTERNOON
AND WIND SPEEDS WILL INCREASE. SCATTERED RAIN AND SNOW WILL DEVELOP
TONIGHT AS A COLD FRONT PUSHES ACROSS THE AREA. CURRENT HIGHLIGHTS
WILL CONTINUE. EMANUEL
&&
.AVIATION...
UPDATED 1435Z.
THE MAIN AVIATION PROBLEM WILL BE WINDS THROUGH 12Z TUESDAY. GUSTY
SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGH THE DAY UNTIL THE
PASSAGE OF A COLD FRONT TONIGHT. IT LOOKS LIKE THE COLD FRONT WILL
BE ROUGHLY NEAR A KCTB-KMSO LINE AT 06Z AND NR A KISN-KBIL LINE AT
12Z. NEAR THE COLD FRONT EXPECT SUSTAINED WINDS 30 TO 40 KNOTS BUT
40 TO 50 KNOTS ALONG THE ROCKY MOUNTAIN FRONT. WIND GUSTS WILL
LOCALLY REACH NEAR 75 KNOTS ALONG THE ROCKY MOUNTAIN FRONT. BLANK
&&
.PREV DISCUSSION...ISSUED 340 AM MST MON NOV 12 2007
TODAY THROUGH WEDNESDAY...NORTHERN PORTION OF MY FORECAST AREA
REMAINS IN THE BULLS EYE OF A STRONG WIND EVENT TODAY THROUGH LATE
TUESDAY AFTERNOON. WINDS AT MOUNTAIN TOP LEVEL IN THE GLACIER PARK
REGION WILL START OUT AT 50 TO 60 KNOTS THIS MORNING AND WILL
RAPIDLY INCREASE THROUGH THE DAY TOPPING OUT AT NEARLY 90 KNOTS BY
LATE AFTERNOON. WIND SPEEDS ALONE LOOK FAVORABLE FOR A PROLONGED
WIND EVENT...BUT THESE WILL BE COUPLED WITH ALL THE INGREDIENTS FOR
A CLASSIC DOWNSLOPE WINDSTORM...INCLUDING A POWERFUL UPPER LEVEL JET
AND OTHER FASCINATING PARAMETERS THAT ARE SO TECHNICAL IM NOT
ALLOWED TO TALK ABOUT THEM IN A PUBLIC DISCUSSION. SUFFICE IT TO SAY
THAT THE HIGH WIND WARNINGS LOOK GOOD AND I WILL GO AHEAD AND
UPGRADE THE WATCH IN MY EASTERN ZONES TO A WARNING AS WELL. IN
ADDITION TO THE WIND THE POWERFUL WESTERLY FLOW ALOFT WILL BRING
ABUNDANT PACIFIC MOISTURE FOR OROGRAPHIC SNOWS OVER MY WESTERN AND
SOUTHWEST MOUNTAINS. SINCE THERE IS A POTENTIAL FOR SIGNIFICANT
SNOWS IN THE HIGHER ELEVATIONS...AS WELL AS BLOWING AND DRIFTING
SNOW THROUGH THE PASSES...I WILL ALSO ISSUE A WINTER STORM WARNING
FOR THE ROCKY MOUNTAIN FRONT SOUTH TO MACDONALD PASS TONIGHT. AN
UPPER LEVEL SHORTWAVE RIDGE WILL MOVE OVER MONTANA IN THE WAKE OF
THE STORM SYSTEM FOR RELATIVELY QUIET WEATHER ON WEDNESDAY. MPJ
WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...LOW AMPLITUDE UPPER LEVEL
HIGH PRESSURE RIDGE PERSISTS OVER REGION FOR GENERALLY MILD
CONDITIONS. SEVERAL MOIST DISTURBANCES SWEEP THROUGH RIDGE
FLATTENING IT PERIODICALLY AND PRODUCING A CHANCE OF SNOW SHOWERS
OVER THE ROCKIES BUT ONLY ISOLATED SHOWERS OVER REMAINING MOUNTAINS.
WINDS PICK UP SOME THURSDAY...PARTICULARLY ALONG THE FRONT RANGE OF
THE ROCKIES...BUT REMAIN WELL BELOW WARNING CRITERIA. WINDS DECREASE
AGAIN FRIDAY. WITH MEAN RIDGE OVER AREA TEMPERATURES WILL BE ABOVE
NORMAL THROUGH THE PERIOD. BRITTON
SUNDAY AND MONDAY...MODELS SHOW A LONG WAVE RIDGE OVER THE
INTER-MOUNTAIN WEST...FOR WESTERLY FLOW ALOFT ACROSS THE REGION.
THUS...WILL GO WITH ISOLATED SHOWERS OVER THE PLAINS AND
SCATTERED SNOW SHOWERS OVER THE SOUTHWEST AND ALONG THE EAST
SLOPES OF THE ROCKIES. TEMPERATURES WILL BE CLOSE TO SEASONAL
AVERAGE. WILLIAMSON DC
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 56 37 46 26 / 0 20 0 0
CTB 52 30 43 25 / 0 20 0 10
HLN 55 36 48 26 / 0 50 30 10
BZN 56 37 49 24 / 0 10 50 10
WEY 39 31 37 14 / 0 50 70 20
DLN 51 32 43 22 / 0 20 50 10
HVR 58 34 52 27 / 0 10 0 0
LWT 56 37 46 25 / 0 20 10 10
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 6 PM MST TUESDAY
FOR MTZ011>014-044>047-049>051.
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 6 PM MST TUESDAY
FOR MTZ010-048.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM MST TUESDAY
FOR MTZ009-014-048.
HIGH WIND WARNING UNTIL 6 PM MST TUESDAY FOR MTZ009.
&&
SHORT TERM...EMANUEL/MPJ
LONG TERM...BRITTON/WILLIAMSON DC
AVIATION...BLANK
WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 12, 5:12 AM MST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
512 AM MST MON NOV 12 2007
MTZ009-014-048-131230-
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
512 AM MST MON NOV 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
A STRONG PACIFIC WEATHER SYSTEM WILL IMPACT THE REGION TODAY AND
TONIGHT WITH VERY STRONG WINDS AND HEAVY MOUNTAIN SNOWS. A HIGH
WIND WARNING IS IN EFFECT THROUGH LATE TUESDAY AFTERNOON. SNOW AND
BLOWING SNOW WILL SEVERELY IMPACT MOUNTAIN PASSES BETWEEN
WESTERN AND CENTRAL MONTANA OVERNIGHT. A WINTER STORM WARNING IS
IN EFFECT FOR TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG AND GUSTY WINDS WILL CONTINUE TO AFFECT THE REGION ON TUESDAY.
THE HIGH WIND WARNING REMAINS IN EFFECT THROUGH LATE TUESDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ010>013-044>047-049>051-131230-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
512 AM MST MON NOV 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.
.DAY ONE...TODAY AND TONIGHT
A STRONG PACIFIC WEATHER SYSTEM WILL IMPACT THE REGION TODAY AND
TONIGHT WITH VERY STRONG WINDS. A HIGH WIND WARNING IS IN EFFECT
FROM LATE THIS AFTERNOON THROUGH LATE TUESDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG AND GUSTY WINDS WILL CONTINUE TO AFFECT THE REGION ON TUESDAY.
THE HIGH WIND WARNING REMAINS IN EFFECT THROUGH LATE TUESDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ008-015-052>055-131230-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
512 AM MST MON NOV 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, North Rocky Mountain Front
- When
- November 12, 10:28 AM MST to 4:00 PM MST
- Where
- North Rocky Mountain Front forecast zone
- Measured
- 79 kt (91 mph) measured gust
- Reported by
- Department of Highways
A gust to 91 mph was reported at the Two Medicine DOT site.
High Wind, Southern Rocky Mountain Front
- When
- November 12, 11:50 AM MST to 4:00 PM MST
- Where
- Southern Rocky Mountain Front forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Trained Spotter
A gust to 81 mph was reported at Choteau and at Choteau 2S Additionally, a wind gust to 80 mph was reported at Bynum. A gust to 70 mph was reported at the Choteau Airport, a gust to 61 mph was reported at Choteau 12S and a gust to 60 mph was reported at Collins. Numerous reports of damages done to roofs were received.
High Wind, Eastern Teton
- When
- November 12, 2:30 PM MST
- Where
- Eastern Teton forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
An estimated wind gust to 70 mph was reported at Choteau 11NE. A shop had its roof peeled back by the wind.
High Wind, Cascade
- When
- November 12, 2:53 PM MST to 3:53 PM MST
- Where
- Cascade forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Official NWS Observations
A gust to 63 mph was reported at the Great Falls ASOS site.
High Wind, Southern Lewis and Clark
- When
- November 12, 3:01 PM MST to 10:01 PM MST
- Where
- Southern Lewis and Clark forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
A gust to 60 mph was reported at Silver City.
High Wind, Hill
- When
- November 12, 3:37 PM MST to 5:46 PM MST
- Where
- Hill forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Department of Highways
A gust to 66 mph was reported at the Inverness DOT site.
High Wind, Liberty
- When
- November 12, 3:37 PM MST to 5:46 PM MST
- Where
- Liberty forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Department of Highways
A gust to 66 mph was reported at the Inverness DOT site.
High Wind, Toole
- When
- November 12, 4:55 PM MST to 5:05 PM MST
- Where
- Toole forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
A gust to 61 mph was reported at the Sweetgrass DOT site.
High Wind, Eastern Pondera
- When
- November 12, 5:05 PM MST
- Where
- Eastern Pondera forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
A gust to 67 mph was reported at the Sierra RAWS site.
High Wind, Eastern Glacier
- When
- November 12, 5:56 PM MST
- Where
- Eastern Glacier forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Official NWS Observations
A wind gust to 60 mph was reported at the Cut Bank ASOS site.
High Wind, Fergus
- When
- November 12, 9:00 PM MST
- Where
- Fergus forecast zone
- Measured
- 75 kt (86 mph) measured gust
- Reported by
- Trained Spotter
A gust to 86 mph was reported at Lewistown 22S. The strong winds were responsible for downing many trees.
High Wind, Madison
- When
- November 12, 10:00 PM MST to November 13, 12:30 AM MST
- Where
- Madison forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Department of Highways
A gust to 76 mph was reported at the Norris Hill DOT site.
High Wind, Judith Basin
- When
- November 12, 10:00 PM MST to November 13, 3:00 AM MST
- Where
- Judith Basin forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Mesonet
A gust to 58 mph was reported at Moccasin. The strong winds contributed to four separate accidents involving semi-trailer trucks on Highway 87 between Mile Markers 29 and 40. Two of the semi-trailers were confirmed to have been blown over by the high winds. A third semi-trailer was blown into a ditch. Additionally, power was knocked out in parts of Geyser, Hobson and Windham.
High Wind, Blaine
- When
- November 12, 11:18 PM MST to November 13, 2:00 PM MST
- Where
- Blaine forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
A gust to 64 mph was reported at the Fort Belknap RAWS site.
High Wind, Broadwater
- When
- November 13, 4:57 AM MST
- Where
- Broadwater forecast zone
- Measured
- 72 kt (83 mph) measured gust
- Reported by
- Trained Spotter
A gust to 83 mph was reported at Townsend.
High Wind, Chouteau
- When
- November 13, 9:00 AM MST
- Where
- Chouteau forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
An estimated gust of 70 mph was reported at Big Sandy.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Washington, November 12, 2007$3.9 million · 84 kt wind · 9 events
- Winter Storm and High Wind in Montana, November 12 to 13, 20073 injured · $740,000 · 78 kt wind · 4 events
- High Wind in Oregon, November 12, 2007$500,000 · 68 kt wind · 4 events
- High Wind in Wyoming, November 12 to 13, 2007$300,000 · 110 kt wind · 6 events
- High Wind in Idaho, November 12, 20072 injured · $110,000 · 70 kt wind · 2 events
- High Wind in South Dakota, November 12 to 13, 2007$100,000 · 83 kt wind · 4 events
- High Wind in Montana, November 12 to 13, 200794 kt wind · 10 events
- High Wind in Oregon, November 12, 200775 kt wind · 4 events
- High Wind in Oregon, November 12, 200780 kt wind · 4 events
- Hail in Missouri, November 12, 20070.88 in hail · 3 events
- High Wind in Washington, November 12, 200765 kt wind · 3 events
- High Wind in Washington, November 12, 200767 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66398, 66419, 66422, 66407, 66411, 66404, 66414, 66413, 66415, 66400, 66429, 66412, 66426, 66416, 66430, 66409.